Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 35, NWS Miami, FL

May 2, 2013Collier County, Monroe County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 2, 2013, 12:39 PM EDT for Collier County, Monroe County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2013, 12:39 PM EDT (16:39 UTC)
Expired
May 2, 2013, 1:30 PM EDT
In force
51 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Collier County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 98 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 871 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
871 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WUUS52 KMFL 021639
SVRMFL
FLC021-087-021730-
/O.NEW.KMFL.SV.W.0035.130502T1639Z-130502T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1239 PM EDT THU MAY 2 2013

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COLLIER COUNTY IN SOUTH FLORIDA.
  MAINLAND MONROE COUNTY IN SOUTH FLORIDA.

* UNTIL 130 PM EDT

* AT 1237 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 5 MILES SOUTHEAST OF ROYAL PALM HAMMOCK TO 8 MILES NORTHWEST
  OF WILDERNESS WATERWAY NORTH TO 12 MILES WEST OF WILDERNESS
  WATERWAY SOUTH...AND MOVING EAST AT 30 MPH.

* THE LINE OF STORMS WILL AFFECT...
  EVERGLADES CITY...
  WILDERNESS WATERWAY NORTH...
  CARNESTOWN...
  OCHOPEE...
  COPELAND...
  MONROE STATION...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 2601 8177 2612 8130 2597 8089 2540 8089
      2539 8101 2542 8104 2542 8115 2568 8129
      2573 8122 2579 8128 2580 8136 2586 8142
      2586 8148 2588 8148 2583 8153 2589 8155
      2589 8169 2587 8166 2584 8168
TIME...MOT...LOC 1640Z 263DEG 26KT 2595 8151 2576 8119
          2546 8122

$$
KONARIK
2 follow-up statements
359 
WWUS52 KMFL 021718
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
118 PM EDT THU MAY 2 2013

FLC021-087-021730-
/O.CON.KMFL.SV.W.0035.000000T0000Z-130502T1730Z/
MAINLAND MONROE FL-COLLIER FL-
118 PM EDT THU MAY 2 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR SOUTHEASTERN COLLIER AND MAINLAND MONROE COUNTIES...

AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OCHOPEE TO LOOP ROAD TO WILDERNESS WATERWAY SOUTH...
MOVING EAST AT 30 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...NEARLY CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2590 8134 2597 8112 2586 8089 2540 8089
      2539 8101 2542 8104 2542 8115 2568 8129
      2573 8122 2579 8128 2580 8133
TIME...MOT...LOC 1718Z 263DEG 26KT 2596 8128 2577 8096
          2547 8099

$$
KONARIK
117 
WWUS52 KMFL 021729
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
129 PM EDT THU MAY 2 2013

FLC021-087-021739-
/O.EXP.KMFL.SV.W.0035.000000T0000Z-130502T1730Z/
MAINLAND MONROE FL-COLLIER FL-
129 PM EDT THU MAY 2 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLLIER AND
MAINLAND MONROE COUNTIES WILL EXPIRE AT 130 PM EDT...

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2590 8134 2597 8112 2586 8089 2540 8089
      2539 8101 2542 8104 2542 8115 2568 8129
      2573 8122 2579 8128 2580 8133
TIME...MOT...LOC 1729Z 263DEG 26KT 2597 8119 2578 8087
          2548 8090

$$
KONARIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 8:33 AM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, May 2, 8:33 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
833 AM EDT THU MAY 2 2013

.UPDATE...
12Z SOUNDING THIS MORNING SHOWS A PWAT OF 1.92 INCHES...WHICH IS
ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL. THE SOUNDING ALSO
INDICATED A 100 KT 200MB JET...AND SOUTH FLORIDA IS IN THE LEFT
EXIT REGION OF THIS JET. SCATTERED SHOWERS AND THUNDERSTORMS
WERE ONGOING OVER THE GULF AND ATLANTIC WATERS...AND A FEW WERE
MOVING INTO THE GULF COAST. AN UPPER LEVEL LOW OVER SOUTHEAST
LOUISIANA IS EXPECTED TO SLIDE TO THE SOUTHEAST THROUGH THE DAY
TODAY...WITH UPPER LEVEL DIVERGENCE INCREASING. HIGH RES MODELS
INDICATE SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE OVER THE
NEXT FEW HOURS...BECOMING WIDESPREAD BY LATE MORNING OR EARLY
AFTERNOON. SO BUMPED UP POPS TO 80-90 PERCENT AREAWIDE. ALSO
REDUCED TEMPERATURES DUE TO EXPECTED CLOUD COVER AND RAIN ACROSS
THE REGION. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY...AS STORMS
MOVE SLOWLY TO THE EAST AND NORTHEAST. THE OVERALL THREAT FOR
STRONG TO SEVERE STORMS SEEMS LIMITED WITH THE CLOUD COVER AND
EARLY START TO CONVECTION TODAY...BUT A FEW STRONG STORMS ARE
STILL POSSIBLE. SO WILL LEAVE MENTION OF GUSTY WINDS IN THE GRIDS.

&&

.PREV DISCUSSION... /ISSUED 757 AM EDT THU MAY 2 2013/

AVIATION...
A TROUGH OF LOW PRESSURE ACROSS THE REGION WILL CONTINUE TO BRING
SHOWER AND/OR THUNDERSTORMS MAINLY FROM LATE THIS MORNING AND INTO
THE EVENING HOURS OF THURSDAY. THERE IS A CHANCE OF AN EARLIER START
BASED ON CURRENT TRENDS WITH ACTIVITY ACROSS THE KEYS POTENTIALLY
PROPAGATING NORTH INTO THE REGION TOWARDS SUNRISE SO WILL BE
MONITORING THAT. THIS MEANS THAT ALTHOUGH VFR TO MVFR (FOR CEILINGS)
CONDITIONS ARE EXPECTED TO PREVAIL OVER THE NEXT 24 HOURS OR SO AT
THE TAF SITES, PERIODS WITH MIXED MVFR AND MAY BE EVEN IFR ARE
POSSIBLE WITH ANY STORMS AFFECTING THE TERMINALS, AND IN PARTICULAR
THE EAST COAST TERMINALS FROM AROUND NOON AND INTO THE EVENING HOURS
WITH THE CAVEAT MENTIONED EARLIER. ALSO PERIODS OF MVFR OR EVEN IFR
CEILINGS CANNOT BE RULED OUT EARLY THIS MORNING WITH LOW STRATUS
CLOUDS AT ANY OF THE TERMINALS. BUT GIVEN UNCERTAINTY WILL HANDLE
THOSE WITH AMENDMENTS AS NEEDED.

WINDS WILL REMAIN LIGHT FROM THE EAST OR VARIABLE THIS MORNING
BECOMING SE 8-13 KTS TODAY WITH A SSW SEA BREEZE DURING THE
AFTERNOON POSSIBLE AT APF. WINDS WILL BECOME LIGHT GENERALLY FROM
THE SE ONCE AGAIN TONIGHT.

PREV DISCUSSION... /ISSUED 410 AM EDT THU MAY 2 2013/

.WET WEATHER CONTINUES OVER SOUTH FLORIDA THROUGH EARLY THIS WEEKEND...
.SOME STRONG STORMS POSSIBLE TODAY OVER SOUTH FLORIDA...

SHORT TERM...
A TROUGH OF LOW PRESSURE OVER LAKE OKEECHOBEE REGION WILL REMAIN
NEARLY STATIONARY TODAY...AS A SURFACE LOW DEVELOPS IN THE CENTRAL
GULF OF MEXICO. THIS WEATHER PATTERN WILL KEEP THE WINDS OVER
SOUTH FLORIDA IN A SOUTH TO SOUTHWEST DIRECTION ALONG WITH DEEP
TROPICAL MOISTURE. SO WILL CONTINUE THE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS OVER SOUTH FLORIDA FOR TODAY ALONG WITH
THE HEAVY RAINFALL WORDING WITH EMPHASIS ON AFTERNOON AND EARLY
EVENING. BEST CHANCES FOR NORTHEAST PORTIONS OF COUNTY WARNING AREA
(CWA). BUT MONITORING EARLY ON ACTIVITY ACROSS THE KEYS AND
SOUTHEAST GULF AS SOME OF THE HIGH RES MODELS SUGGEST SOME OF THAT
COULD START AFFECTING SOUTHWEST COAST AND/OR SOUTHERN PORTIONS OF
CWA EARLIER IN THE MORNING.

AN MID TO UPPER LEVEL LOW OVER THE SOUTH CENTRAL GULF COAST STATES
WILL ALSO MOVE SOUTHEAST INTO THE NORTHEAST GULF OF MEXICO TODAY.
THIS WILL ALLOW FOR THE 500 MB TEMPS TO COOL OFF A BIT FROM AROUND
-11C THIS MORNING TO -12C TO -13C THIS AFTERNOON. THESE COLD 500 MB
TEMPS WILL ALLOW FOR SOME STRONG STORMS OVER SOUTH FLORIDA TODAY
DEPENDING HOW MUCH SURFACE HEATING WE END UP GETTING. ANY STORMS
THAT DO BECOME STRONG WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...SMALL HAIL...AND FREQUENT LIGHTING STRIKES. BUT AGAIN THE
MAIN THREAT CONTINUES THE BE POTENTIAL FOR FLOODING.

THE STATIONARY FRONT WILL REMAIN NEARLY STATIONARY OVER THE LAKE
OKEECHOBEE REGION TONIGHT INTO FRIDAY...AS A SURFACE LOW MOVES
SLOWLY EAST TOWARDS SOUTH FLORIDA FROM THE CENTRAL GULF. AT THE SAME
TIME THE MID TO UPPER LEVEL LOW WILL ALSO SLOWLY DISSIPATE. THIS
WILL ALLOW FOR THE STEERING FLOW OVER SOUTH FLORIDA TO REMAIN LIGHT
FROM A SOUTH TO SOUTHWEST DIRECTION KEEPING THE DEEP TROPICAL
MOISTURE IN PLACE. SO WILL CONTINUE THE SCATTERED POPS TONIGHT OVER
SOUTH FLORIDA AND INCREASE THE POPS TO NUMEROUS OVER MOST OF SOUTH
FLORIDA ON FRIDAY...EXCEPT SCATTERED POPS OVER THE WEST COAST METRO
AREAS. AGAIN THE EMPHASIS BEING NE SECTIONS OF CWA AND NORTH WHERE
BEST LOW LEVEL CONVERGENCE WITH AFOREMENTIONED FRONTAL BOUNDARY WILL
BE FOUND ALONG WITH UPPER LEVEL FORCING ASSOCIATED WITH UPR LEVEL
LOW.

THE 500 MB TEMPS ON FRIDAY SHOULD BE A LITTLE BIT WARMER THAN
TODAY...DUE TO THE UPPER LEVEL LOW DISSIPATING OVER THE NORTHEAST
GULF OF MEXICO. HOWEVER...ANY STORMS THAT DO AFFECT SOUTH FLORIDA
TONIGHT INTO FRIDAY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL.
SO WILL CONTINUE TO MENTION THE HEAVY RAINFALL WORDING IN THE
ZONES FOR TONIGHT AND FRIDAY.

LONG TERM...
THE LOW WILL CONTINUE TO MOVE EAST OVER SOUTH FLORIDA ON SATURDAY
BEFORE MOVING INTO THE WESTERN ATLANTIC WATERS ON SUNDAY. THIS
WILL KEEP THE AREA IN THE DEEP TROPICAL MOISTURE ON SATURDAY...BEFORE
ALLOWING FOR SOME DRIER AIR TO WORK INTO THE AREA FROM THE WEST ON
SUNDAY. THEREFORE...THE POPS ON SATURDAY WILL BE IN THE CHANCE
RANGE OVER SOUTH FLORIDA WHILE ON SUNDAY THE POPS WILL BE IN THE
SLIGHT CHANCE RANGE.

FOR EARLY TO MIDDLE OF NEXT WEEK...A MID TO UPPER LEVEL LOW WILL
DEVELOP OVER THE TENNESSEE VALLEY AND MOVE SLOWLY EAST TOWARDS THE
MID ATLANTIC STATES. THIS WILL ALLOW FOR DRIER WEATHER TO CONTINUE
TO WORK INTO SOUTH FLORIDA FROM THE WEST. SO THE WEATHER SHOULD
REMAIN DRY OVER SOUTH FLORIDA FOR THE EARLY TO MIDDLE PART OF NEXT
WEEK.

MARINE...
THE WINDS OVER SOUTH FLORIDA TODAY INTO FRIDAY WILL BE FROM THE
SOUTH TO SOUTHEAST DIRECTION AT 10 KNOTS OR LESS...BEFORE SLOWLY
SWINGING TO A NORTHWEST DIRECTION BY LATE THIS WEEKEND AND
INCREASING SPEEDS TO 10 TO 15 KNOTS. AT THE SAME TIME...A SMALL
NORTHEAST SWELL OF 1 TO 3 FEET WILL CONTINUE TO AFFECT THE
ATLANTIC WATERS OF SOUTH FLORIDA LATE THIS WEEK INTO THIS
WEEKEND. THESE CONDITIONS WILL ALLOW FOR THE ATLANTIC SEAS TO
REMAIN BELOW 6 FEET TODAY INTO THIS WEEKEND...EXCEPT FOR THE PALM
BEACH WATERS WHERE THE SEAS COULD BUILD TO 6 FEET THIS WEEKEND.
FOR THE GULF SIDE...THE SEAS WILL REMAIN BELOW 6 FEET TODAY INTO
THIS WEEKEND. THE ONLY EXCEPTION IS THE OFFSHORE GULF WATERS WHERE
THE SEAS COULD BUILD TO 6 FEET BY THIS WEEKEND.

FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL
VALUE EACH DAY OVER SOUTH FLORIDA THROUGH END OF THIS WEEK...DUE
TO THE TROPICAL MOISTURE REMAINING OVER THE AREA. SO NO PROBLEMS
ARE EXPECTED WITH THE FIRE WEATHER OVER SOUTH FLORIDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  81  70  83  70 / 90 50 70 50
FORT LAUDERDALE  81  72  84  72 / 90 50 60 50
MIAMI            81  71  85  71 / 90 50 60 40
NAPLES           78  68  84  68 / 90 40 50 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...84/AK
AVIATION/RADAR...13/SI
Hazardous weather outlook, May 2, 4:56 AM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
456 AM EDT THU MAY 2 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
030000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
456 AM EDT THU MAY 2 2013

...A FEW STRONG STORMS POSSIBLE AGAIN TODAY...
...SLIGHT CHANCE OF RIP CURRENTS EAST COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE LIKELY
THIS AFTERNOON INTO THE EARLY EVENING. MAIN AREA OF EMPHASIS WILL
BE FROM BROWARD TO PALM BEACH AND THE LAKE OKEECHOBEE REGION
WHERE THE STRONGEST STORMS ARE LIKELY. BUT THERE IS A CHANCE
EVERYWHERE WITH THE POTENTIAL THAT ACTIVITY COULD START EARLIER IN
THE MORNING ACROSS PORTIONS OF THE SOUTHWEST FLORIDA COAST AND
MIAMI DADE AS ACTIVITY MOVES IN FROM THE GULF AND POTENTIALLY THE
FLORIDA KEYS. THE MAIN CONCERN WITH ANY ACTIVITY TODAY WILL BE
FLOODING POTENTIAL. STRONG THUNDERSTORMS ARE ALSO POSSIBLE
PARTICULARLY DURING THE AFTERNOON. ALTHOUGH THERE IS A GREAT DEAL
OF UNCERTAINTY AT LEAST SMALL HAIL AND WIND GUSTS IN EXCESS 50 MPH
CANNOT BE RULED OUT THIS AFTERNOON.

FLOODING: TORRENTIAL DOWNPOURS FROM SLOW-MOVING THUNDERSTORMS OR
STORMS MOVING SUCCESSIVELY OVER THE SAME AREA COULD LEAD TO LOCALIZED
FLOODING...PARTICULARLY IN URBAN AREAS WITH THE MAIN CONCERN BEING
FOR STREET FLOODING IN POOR DRAINAGE AREAS AND WATER ENTERING
CARS.

WIND: GUSTY WINDS ARE POSSIBLE WITH ANY THUNDERSTORMS...BUT COULD
EXCEED 50 MPH IN THE MOST INTENSE ACTIVITY PARTICULARLY ACROSS
NORTHEAST SECTIONS OF SOUTH FLORIDA THIS AFTERNOON.

HAIL: HAIL IS POSSIBLE WITH THE STRONGER THUNDERSTORMS ALTHOUGH
THE MAIN CONCERN AT THIS TIME IS FOR DIME SIZED OR SMALLER HAIL.

TORNADOES: AN ISOLATED TORNADO IS POSSIBLE NEAR THE COAST WHERE
THUNDERSTORMS INTERACT WITH SEA-BREEZE BOUNDARIES.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS PARTICULARLY
ACROSS ALL OF THE SOUTHEAST FLORIDA ATLANTIC WATERS THIS MORNING
AND PARTICULARLY ALONG THE NEARSHORE WATERS OF PALM BEACH TO MIAMI
DADE THIS AFTERNOON AND EARLY EVENING.

RIP CURRENTS: SOUTHEAST WINDS OF 5 TO 10 KNOTS ALONG THE
SOUTHEAST COAST ALONG WITH A SMALL SWELL (MAINLY OFF THE COAST OF
PALM BEACH COUNTY) WILL RESULT IN A SLIGHT CHANCE OF RIP CURRENTS
TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A GOOD CHANCE AND/OR LIKELIHOOD OF SHOWERS AND
THUNDERSTORMS AT LEAST THROUGH FRIDAY OR SATURDAY BEFORE A MORE
DEFINITE DRYING TREND BEGINS AGAIN ON SUNDAY. MAIN CONCERN WITH
ANY OF THIS ACTIVITY OVER THE NEXT FEW DAYS WILL BE FLOODING
POTENTIAL WITH THE BEST CHANCES AGAIN BEING PORTIONS OF SOUTH
FLORIDA FROM BROWARD NORTH TO PALM BEACH AND THE LAKE OKEECHOBEE
REGION.

THERE WILL ALSO BE AN INCREASING RISK OF RIP CURRENTS FOR LATE
THIS WEEKEND AND INTO EARLY NEXT WEEK FOR THE WEST COAST OF
FLORIDA WITH THE RISK OF RIP CURRENTS REMAINING LOW FOR THE EAST
COAST THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, May 2, 10:19 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1019 AM EDT THU MAY 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     WATER SPOUT      9 NNW CANAL POINT       26.98N  80.69W
05/02/2013                   AMZ610             FL   TRAINED SPOTTER

            TRAINED SPOTTER AND LOCK AND DAM OPERATER BOTH REPORTED
            MULTIPLE WATERSPOUTS WEST OF PORT MAYACA OVER LAKE
            OKEECHOBEE. INFORMATION RELAYED FROM WFO MLB

&&

CORRECTED REMARKS

EVENT NUMBER MFL1300075

AK
Special weather statement, May 2, 11:42 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1142 AM EDT THU MAY 2 2013

FLZ069-070-075-021630-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL MAINLAND MONROE FL
1142 AM EDT THU MAY 2 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
COLLIER COUNTY...NORTHERN MAINLAND MONROE COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 1230 PM EDT

* AT 1139 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
  SOUTHWEST OF MARCO ISLAND TO 21 MILES SOUTH OF CAPE ROMANO...AND
  MOVING EAST AT 30 MPH.

* THE LINE OF STORMS WILL AFFECT...
  MARCO ISLAND...
  KEY MARCO...
  GOODLAND...
  ROYAL PALM HAMMOCK...
  PORT OF THE ISLANDS...
  PICAYUNE STRAND STATE FOREST...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2619 8142 2549 8093 2548 8120 2551 8122
      2554 8120 2556 8124 2568 8129 2574 8123
      2580 8129 2580 8136 2586 8142 2586 8148
      2588 8148 2583 8153 2589 8155 2589 8169
      2587 8166 2584 8168 2609 8181
TIME...MOT...LOC 1542Z 262DEG 27KT 2589 8180 2556 8156

KONARIK
Special weather statement, May 2, 12:11 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1211 PM EDT THU MAY 2 2013

FLZ068-168-021645-
COASTAL PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
1211 PM EDT THU MAY 2 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN PALM
BEACH COUNTY...FOR THE DEVELOPMENT OF FUNNEL CLOUDS...

* UNTIL 1245 PM EDT

* AT 1210 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR BOCA RATON...AND MOVING NORTH AT 5 MPH.

* THE STORM WILL AFFECT...
  MORIKAMI PARK...
  BOCA RATON EQUESTRIAN CENTER...
  VILLAGES OF ORIOLE...
  DELRAY BEACH...
  AND SURROUNDING COMMUNITIES.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 2655 8004 2647 8005 2643 8005 2640 8006
      2637 8006 2636 8007 2636 8020 2658 8020
      2658 8003 2655 8003
TIME...MOT...LOC 1611Z 195DEG 5KT 2640 8010

KONARIK
Special weather statement, May 2, 12:34 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1234 PM EDT THU MAY 2 2013

FLZ067-068-168-021700-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
1234 PM EDT THU MAY 2 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND THE DEVELOPMENT OF
FUNNEL CLOUDS...

* UNTIL 100 PM EDT

* AT 1232 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
  WEST OF JUPITER TO WHISPER WALK...AND MOVING NORTHEAST AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  ABERDEEN...
  GOLDEN LAKES...
  DELRAY BEACH...
  HAVERHILL...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 2655 8004 2635 8006 2634 8043 2696 8040
      2696 8015 2698 8014 2698 8008 2693 8006
      2680 8003 2663 8003 2660 8004 2659 8003
      2655 8003
TIME...MOT...LOC 1634Z 214DEG 10KT 2695 8017 2644 8017

KONARIK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 6:40 AM EDTSpecial Marine WarningMFL95 min
May 2, 7:45 AM EDTSpecial Marine WarningMFL60 min
May 2, 8:11 AM EDTSpecial Marine WarningMFL64 min
May 2, 8:38 AM EDTSpecial Marine WarningMFL67 min
May 2, 9:07 AM EDTSpecial Marine WarningMFL53 min
May 2, 9:41 AM EDTSpecial Marine WarningMFL64 min
May 2, 9:55 AM EDTSpecial Marine WarningMFL65 min
May 2, 10:39 AM EDTSpecial Marine WarningMFL66 min
May 2, 10:59 AM EDTSpecial Marine WarningMFL61 min
May 2, 11:42 AM EDTSpecial Weather StatementMFLCollier, Monroe48 min
May 2, 11:49 AM EDTAreal Flood AdvisoryMFLPalm Beach116 min
May 2, 11:54 AM EDTSpecial Marine WarningMFL66 min
May 2, 12:11 PM EDTSpecial Weather StatementMFLPalm Beach34 min
May 2, 12:15 PM EDTSevere Thunderstorm WarningMFLCollier, Monroe30 min
May 2, 12:29 PM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
May 2, 12:34 PM EDTSpecial Weather StatementMFLPalm Beach26 min
May 2, 12:47 PM EDTSpecial Marine WarningMFL58 min
May 2, 1:06 PM EDTFlash Flood WarningMFLPalm Beach6 hr
May 2, 1:09 PM EDTSpecial Marine WarningMFL66 min
May 2, 1:12 PM EDTSpecial Weather StatementMFLPalm Beach33 min
May 2, 1:21 PM EDTSevere Thunderstorm WarningMFLPalm Beach24 min
May 2, 1:23 PM EDTSpecial Marine WarningMFL67 min
May 2, 1:25 PM EDTSpecial Weather StatementMFLMiami-Dade, Monroe50 min
May 2, 1:39 PM EDTSpecial Weather StatementMFLBroward51 min
May 2, 1:52 PM EDTSpecial Marine WarningMFL53 min
May 2, 1:59 PM EDTSpecial Weather StatementMFLBroward46 min
May 2, 2:48 PM EDTSpecial Weather StatementMFLBroward42 min
May 2, 3:01 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach119 min
May 2, 3:15 PM EDTSpecial Marine WarningMFL60 min
May 2, 3:17 PM EDTSpecial Weather StatementMFLBroward28 min
May 2, 3:20 PM EDTSpecial Marine WarningMFL55 min
May 2, 3:36 PM EDTSpecial Weather StatementMFLBroward24 min
May 2, 3:43 PM EDTSpecial Weather StatementMFLPalm Beach32 min
May 2, 3:56 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade, Palm Beach5 hr
May 2, 4:01 PM EDTSpecial Weather StatementMFLBroward29 min
May 2, 4:09 PM EDTTornado WarningMFLBroward66 min
May 2, 4:13 PM EDTSpecial Marine WarningMFL62 min
May 2, 4:18 PM EDTSpecial Marine WarningMFL57 min
May 2, 4:52 PM EDTSmall Craft Advisory for Hazardous SeasMFL24 hr
May 2, 5:12 PM EDTSpecial Marine WarningMFL63 min
May 2, 5:59 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach3 hr
May 2, 6:12 PM EDTSpecial Marine WarningMFL63 min
May 2, 6:57 PM EDTAreal Flood AdvisoryMFLPalm Beach4 hr
May 2, 7:17 PM EDTSpecial Marine WarningMFL58 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.